Looking for answers for anxiety. Thoughts?
Hello. I've struggled with anxiety since my 20's (I'm 57 now). I was prescribed Xanax. About 10 years ago my FNP said she wanted to switch me to an antidepressant that also helped anxiety as Xanax is addictive. I was placed on a very low dose of Sertraline and prescribed a limited amount of Xanax to use PRN. About a year ago a different/new FNP said that he didn't think the low dose of Sertraline was doing me much good and switched me to Buproprion, which didn't work at all for me, so I went back on the Sertraline. Not long after that I was trying out a whole food plant based diet and during that time I stopped taking the Sertraline and wasn't taking anything, which is still the case. For awhile now, I've been feeling like I may need to go back on an antidepressant. I definitely need one that also helps anxiety. I'm curious what everyone uses that works for them. I retired a year ago in August and am spending a lot more time alone. I'm curious what you all do when feeling depressed that doesn't involve mess? I'm feeling kind of lost right now. I'm open to ideas. Sorry this was so long and apologize if this was a trigger for anyone. Thank you in advance.
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Connect

@crazycatlady4110
How much l-theanine does he take?
Can you restart the sertraline and increase to a higher dose? Ive never taken sertraline so I cant comment on its effect on me! Unfortunately the Benzos, like Xanax, oxazepam, do work so well but, as you say, can be addictive. Have you tried Mirtazapine, that worked well but can, with some, cause weight gain. Hope you can get some relief soon.
@cas2001 that's definitely a possibility to discuss with my FNP. I'm looking for a new one as I don't care for the one I have. He seems to think all of my problems would be solved if I just lost weight. His answer for ever is medication. I take Gabapentin which also causes weight gain among many other icky side effects, so what's one more that causes weight gain. Lol! Thank you. It's definitely something to look into. Take care. 😊
As I look thru the various posts, what I can't understand WHY did you Have to continue this medication, knowing that mental afflictions including Anxiety (and depression) are helped by non-medical interventions, and in your case what is called CBT. In fact some ten years ago (83 now) when I got a serious episode of it that left be out of breath in the early hours of dawn, ending up going to ER and referred back to my provider/GP who told me it's a reaction to something I was stressing about, and therefore offered CBT. I said I can do it myself, I know it well as the doc said it's not the same. I said, let me try First by Myself, but I would like to have something within reach that would bring me back from a potential Repeat Choke while asleep. She gave me some pills assuring me it'll brink my breathing to normal almost immediately. I never had t use it...but I did have to sit with myself and ask: Sometimes in life one's years of effort can be of No Use to whom You think it should. Hard 'pill' to swallow, but it still hurts me because I thought I'd figured out something that ails humanity (overweight/obesity) but is NOT -- CANNOT be addressed without addressing the WHOLE of the person. This insight seems is Plato's: Part cannot be well unless the whole is well.
So how do you think I react when I see obesity numbers are still Rising?
I do have age related infirmities, but I see my doc little, use no meds, no tests, just simple healthy food with Adequate exertion gives me fit-enough body and sound sleep. Each day I already know what I need to do next day/week so that I won't look back and say: Damn, I wasted so much time! Time spent with a Purpose is crucial for an overall healthy rewarding life.
It would be good to know your progress here! Wishing You a long joyful life
-
Like -
Helpful -
Hug
1 Reaction@crazycatlady4110 I hope you get somewhere soon with a new med.
Its not nice being on one that you dont feel is the right one for you! Im coming off of Pristiq. My psych said it doesnt cause weight gain. Well I, with a lot of others, will swear that it does. Ive had to get the tablets compounded as lower than 50mg isn't available in Australia. Crazy! Apparently this drug is hard to come down off. Im down to 10mg...think I'll go down to 5 for a while although I haven't experienced the brain zaps, headaches etc etc etc that others have. I'll see when Im completely off of them if I do. Something to look forward to....🤔
-
Like -
Helpful -
Hug
1 Reaction@cynthiaefs hi does he sleep okay on this - what dose?
@david707 hi where can it be purchased please
100-150 mg L Theanine plus 200 mg magnesium/any mag. There is a trimagnesium which has 3 kinds of mag in it. Yes he sleeps very well on this. Good luck.
@cynthiaefs thanks